Alert archive / Minnesota / Special Weather Statements in 2012
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jun 14, 2012, 10:22 PM CDT for Faribault County, Freeborn County, Minnesota. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2012, 10:22 PM CDT (03:22 UTC)
- Expired
- Jun 14, 2012, 11:15 PM CDT
- In force
- 53 min
- Issued by
- NWS Twin Cities, MN
Counties Faribault County, MN, Freeborn County, MN
The radar
The Minneapolis radar (KMPX), 127 km from the middle of the area, began a volume at 03:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 3.4 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1087 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 751 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 307 m²/s²
- 0-3 km storm-relative helicity
- 337 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
885 WWUS83 KMPX 150322 SPSMPX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1022 PM CDT THU JUN 14 2012 MNZ084-085-092-093-150415- FARIBAULT-FREEBORN-STEELE-WASECA- 1022 PM CDT THU JUN 14 2012 ...THUNDERSTORMS MOVING OVER FARIBAULT...FREEBORN...STEELE AND WASECA COUNTIES THROUGH 1115 PM CDT... AT 1017 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BRUSH CREEK. THIS STORM WAS MOVING EAST AT 35 MPH. ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... BRUSH CREEK. WELLS. BARODA. ALDEN. FREEBORN. HARTLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. && LAT...LON 4357 9392 4381 9400 4398 9304 4361 9305 TIME...MOT...LOC 0322Z 259DEG 31KT 4371 9376 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 14, 7:07 PM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, Jun 14, 7:07 PM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 707 PM CDT THU JUN 14 2012 .UPDATE... 00Z AVIATION DISCUSSION BELOW. && .DISCUSSION... THE MAIN CHALLENGE OVER THE NEXT SEVERAL DAYS ARE THUNDERSTORM CHANCES AND THE THREAT OF SEVERE WEATHER THROUGH EARLY PART OF NEXT WEEK. THE LATEST MODEL RUN...CONTINUE TO INDICATE A VERY ACTIVE WEATHER PATTERN OVER THE UPPER MIDWEST OVER THE NEXT FIVE DAYS WITH SEVERAL SHORTWAVE TROUGH MOVING THROUGH THE NORTHERN TIER OF THE CONUS. THIS AFTERNOON...A DEEP UPPER LOW PRESSURE SYSTEM WAS LOCATED JUST WEST OF LAKE WINNIPEG CANADA. THIS SYSTEM IS FORECAST TO LIFT NORTHEAST...AND DRAG A COLD FRONT THROUGH MUCH OF THE UPPER MIDWEST BY FRIDAY MORNING. THE FRONT WILL EVENTUALLY STALL OVER SOUTHEAST MN AND CENTRAL WISCONSIN LATER TONIGHT. ON GOING CONVECTION ASSOCIATED WITH MESOSCALE CONVECTIVE SYSTEM WILL CONTINUE TO ADVANCE EAST THROUGH THE WESTERN GREAT LAKES THIS EVENING. THE LATEST IR SATELLITE IMAGERY SHOWED THE SYSTEM WAS BACK BUILDING OVER SOUTHERN MINNESOTA. THIS AFTERNOON...A WARM FRONT STRETCH OVER THE SOUTHERN THIRD OF MN INTO A LOW PRESSURE SYSTEM OVER WEST CENTRAL MN. THE COMBINATION OF OLD OUTFLOW BOUNDARY...WARM FRONTAL BOUNDARY AND APPROACHING COLD FRONT WILL HELP INSTIGATE ADDITIONAL THUNDERSTORMS. MORNING ROUND OF THUNDERSTORMS HAD COOLED DOWN THE ATMOSPHERE...WHERE THE FREEZING LEVEL HAS LOWER FROM 13700 FEET EARLIER. MUCH OF THE SEVERE WEATHER TODAY WAS LARGE HAIL...WITH HAIL UP TO AN INCH. ANOTHER ROUND OF STRONG TO SEVERE STORMS ARE POSSIBLE FRIDAY AFTERNOON/EVENING OVER SOUTH CENTRAL MN AND WEST CENTRAL WISCONSIN WITH A MORE WIDESPREAD RISK OF SEVERE STORMS SATURDAY. THE LATEST GEM-NHEM INDICATED MORE OF THE SAME NEXT WEEK WITH SEVERAL MORE BOUTS OF SEVERE WEATHER POSSIBLE WEDNESDAY AND THURSDAY. && .AVIATION.../00Z TAF ISSUANCE/ QUICK UPDATE HERE...A WEAK COLD FRONT/TROUGH HAS PUSHED INTO CENTRAL MINNESOTA...PAST KAXN BUT NOT TO KSTC YET. MOST OF THE CONVECTION IS LOCATED WEST OF I-35 AND SOUTH OF I-94. THEREFORE THE ONLY TERMINAL IMPACTED IS KEAU. SHOULD EXPECT CONVECTION TO CONTINUE THROUGH 04Z. BIGGEST THREAT WILL BE HEAVY RAIN. WINDS SWILL BE A CONCERN THROUGH 02Z WITH SUSTAINED APPROACHING 30KTS AND GUSTS APPROACHING 45KTS WITH ISOLATED STORMS. SLIGHT CHANCE WE COULD SEE VCTS AT KRNH THROUGH 2Z. FRONT TROUGH MOVES THROUGH KEAU BY 10Z. NEXT CONCERN AT KRNH AND KEAU WILL BE FOG. BELIEVE WINDS WILL DIE DOWN AFTER 06Z AND FOG FORMATION SHOULD OCCUR. DO BELIEVE WE WILL SEE 1SM AT KEAU...MAYBE LOWER IF SKIES BECOME CLEAR SOONER. WEAK HIGH PRESSURE MOVES IN FOR FRIDAY WITH LIGHT WINDS AND SCT CLOUDS EAST OF MINNESOTA. ANOTHER FRONT MOVES INTO THE STATE ON SATURDAY WITH ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. BEST CHANCES WILL BE NORTH AND EAST OF KMSP. KMSP...FRONT EXPECTED TO MOVE THROUGH AFTER 05Z. DO NOT EXPECT ANY FOG TONIGHT AND SHOULD SEE SKC FRIDAY WITH LIGHT WINDS...PERHAPS SCT250 IN THE AFTERNOON AND EVENING AHEAD OF THE NEXT SYSTEM. OUTLOOK/ FRIDAY...VFR. SATURDAY...MVFR/VFR WITH TSRA POSSIBLE. BEST CHANCES AFTN/EVENING SUNDAY...VFR. MONDAY...MVFR/VFR WITH TSRA POSSIBLE BUT LOW CONFIDENCE. .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && JVM/DRL
Hazardous weather outlook, Jun 14, 11:37 AM CDT, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1137 AM CDT THU JUN 14 2012 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 151200- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1137 AM CDT THU JUN 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED TO INTENSIFY ONCE AGAIN THIS AFTERNOON. ONE AREA OF STORMS WILL DEVELOP ALONG A COLD FRONT THAT WILL MOVE INTO WEST CENTRAL MINNESOTA...WITH OTHER STORMS CONTINUING OVER EAST CENTRAL MINNESOTA...AND THEN DEVELOPING INTO SOUTH CENTRAL MINNESOTA. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY SEVERE WEATHER THREATS...BUT A TORNADO OR TWO CANNOT BE RULED OUT IN THE VICINITY OF THE OUTFLOW BOUNDARY FROM THIS MORNINGS ACTIVITY...WHICH WILL RESIDE NEAR THE METRO AREA THIS AFTERNOON. THE MOST FAVORABLE TIMES FOR SEVERE WEATHER WILL BE BETWEEN 1 PM AND 10 PM. STAY TUNED TODAY FOR ANY POTENTIAL SEVERE WEATHER WATCHES AND WARNINGS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ADDITIONAL THUNDERSTORMS ARE POSSIBLE THIS WEEKEND AS A WARM FRONT LIFTS INTO THE AREA AND ANOTHER COLD FRONT PASSES THROUGH. ALTHOUGH THERE IS STILL SOME UNCERTAINTY...A FEW STRONG TO SEVERE STORMS ARE POSSIBLE SATURDAY AFTERNOON AND EVENING. THE WEATHER PATTERN LOOKS LIKE IT WILL REMAIN ACTIVE INTO EARLY IN THE WEEK. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Local storm report, Jun 14, 5:41 PM CDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
541 PM CDT THU JUN 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM HAIL 6 E GOODHUE 44.40N 92.49W
06/14/2012 E1.00 INCH GOODHUE MN PUBLIC
MOSTLY NICKELS WITH A FEW QUARTERS...TIME ESTIMATED FROM
RADAR
&&
JRBSpecial weather statement, Jun 14, 6:58 PM CDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
658 PM CDT THU JUN 14 2012
MNZ078-150030-
GOODHUE-
658 PM CDT THU JUN 14 2012
...THUNDERSTORMS WITH SMALL HAIL AND GUSTY WINDS OVER GOODHUE COUNTY
THROUGH 730 PM CDT...
AT 655 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR KENYON. THIS STORM WAS MOVING EAST AT 25 MPH.
HAIL UP TO NICKEL SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
KENYON.
BOMBAY.
WANAMINGO.
ZUMBROTA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 4419 9302 4437 9302 4443 9251 4436 9251
4435 9254 4420 9254 4419 9256
TIME...MOT...LOC 2357Z 263DEG 23KT 4427 9297
JRBLocal storm report, Jun 14, 7:19 PM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
719 PM CDT THU JUN 14 2012
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 6 SW WANAMINGO 44.24N 92.86W
06/14/2012 M1.25 INCH GOODHUE MN TRAINED SPOTTER
&&
MPGLocal storm report, Jun 14, 7:24 PM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
724 PM CDT THU JUN 14 2012
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM TSTM WND DMG 5 SW WANAMINGO 44.25N 92.86W
06/14/2012 GOODHUE MN TRAINED SPOTTER
NUMEROUS LARGE TREES DOWNED IN ALONG COUNTY
HIGHWAY 1... ALONG WITH A HAY WAGON BLOWN
INTO THE ROAD.
&&
MPGLocal storm report, Jun 14, 8:31 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
831 PM CDT THU JUN 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG FAIRMONT 43.64N 94.46W
06/14/2012 MARTIN MN LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED LARGE TREE DOWN BLOCKING THE
ROAD...TIME ESTIMATED FROM RADAR
&&
JRBSpecial weather statement, Jun 14, 10:22 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1022 PM CDT THU JUN 14 2012 MNZ084-085-092-093-150415- FARIBAULT-FREEBORN-STEELE-WASECA- 1022 PM CDT THU JUN 14 2012 ...THUNDERSTORMS MOVING OVER FARIBAULT...FREEBORN...STEELE AND WASECA COUNTIES THROUGH 1115 PM CDT... AT 1017 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BRUSH CREEK. THIS STORM WAS MOVING EAST AT 35 MPH. ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... BRUSH CREEK. WELLS. BARODA. ALDEN. FREEBORN. HARTLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. && LAT...LON 4357 9392 4381 9400 4398 9304 4361 9305 TIME...MOT...LOC 0322Z 259DEG 31KT 4371 9376
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:29 PM CDT | Flash Flood Warning | MPX | Goodhue | 5 hr |
| Jun 14, 7:56 PM CDT | Severe Thunderstorm Warning | MPX | Faribault, Martin | 34 min |
| Jun 14, 8:25 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Faribault, Freeborn, Waseca | 35 min |
| Jun 14, 9:26 PM CDT | Areal Flood Advisory | MPX | Goodhue, Rice, Steele | 3 hr |
| Jun 14, 9:34 PM CDT | River Flood Warning | MPX | Goodhue | 7 hr |
| Jun 14, 10:00 PM CDT | Flash Flood Warning | MPX | Dakota, Goodhue, Rice | 4 hr |
| Jun 14, 11:11 PM CDT | Special Weather Statement | MPX | Freeborn | 64 min |
| Jun 14, 11:52 PM CDT | Areal Flood Warning | MPX | Goodhue | 6 hr |
| Jun 15, 1:21 AM CDT | Areal Flood Advisory | MPX | Faribault, Freeborn, Steele, Waseca | 4 hr |
| Jun 15, 1:38 AM CDT | Areal Flood Warning | MPX | Dakota, Goodhue, Rice, Steele | 4 hr |
| Jun 15, 5:51 AM CDT | Areal Flood Warning | MPX | Dakota, Goodhue, Rice | 4 hr |
| Jun 15, 9:31 AM CDT | Areal Flood Warning | MPX | Dakota, Goodhue, Rice | 8 hr |
Nearby
Special Weather Statements in Minnesota, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.